Talk

Advanced search

Metaclopramide dangers. Any gp’s?? Please help

(8 Posts)
Flossie44 Mon 08-Apr-19 18:49:22

I used to take domperidome for nausea, caused by my anti epileptic drugs. I was then told of the dangers surrounding heart issues with this drug. So switched to metaclopramide.
I’ve been to the gp for a separate issue today and saw a locum who was fantastic. He flagged up me being on metaclopramide and said it was hugely dangerous and I shouldn’t be on it long term. However I’ve taken it daily for several years.

He said there’s a risk of sudden cardiac death. I’m now terrified!!!!!!!

How long til it’s out of my system?! When will I be safe from this risk?? So worried!!

AnnaMagnani Mon 08-Apr-19 19:52:27

It's not hugely dangerous - please don't panic.

Both of these drugs have now got flags that they can cause sudden cardiac death by causing changes in heart rhythm.

This is very rare but they are no longer recommended for long term prescribing.

I practice in an area where people have severe nausea and the benefits to them of continuing to take the drugs outweigh the risks - and so I still have patients who have been on them for years. However it does freak out their GPs and pharmacists.

I'd suggest you discuss this with your usual GP and go over the issues. The key thing here is that you need to still take your anti-epileptic drugs.

They may not still be causing you nausea, in which case problem solved, but if they are this needs a proper look at, not just you stopping the metoclopramide in terror.

Flossie44 Mon 08-Apr-19 20:52:34

Anna - wow thank you so very much indeed. So kind of you to take time to answer in so much detail.
I’ve got a right bundle branch block, and a slight murmur. Is this a game changer?
I’ve decided to try without the metaclopramide and see how I go. My anti epileptic meds really rocked my world when I started taking them. Maybe my body has adjusted now!! I’ve been on the for 12yrs!!

Flossie44 Mon 08-Apr-19 20:54:01

Could metaclopramide have caused my right bundle beach block???? I never had it on earlier ecg’s!! sudden lightbulb moment!

Flossie44 Mon 08-Apr-19 21:00:36

Branch !

AnnaMagnani Mon 08-Apr-19 21:08:12

Murmur no. Am not a cardiologist so can't possibly advise you on the RBBB but it would make people less keen for you to be on it.

And you are right - after 12 years, you may well not have the nausea anymore. I'd strongly suspect you don't.

If you do, the whole thing will need a serious review as you have not a lot of options for anti-nausea drugs.

Flossie44 Mon 08-Apr-19 21:17:29

I’m so grateful. Many many thanks x

youarenotkiddingme Mon 08-Apr-19 21:26:04

Not a gp but agree discuss with usual gp or consultant.

There is also risk with epilepsy as you know so also cannot risk seizure. If stopping anti nausea drugs risks vomiting AEDs its counter productive stopping them.
It's a balancing act that needs to be taken seriously by someone with the medical training to look at the bigger picture.

Good luck

Join the discussion

Registering is free, quick, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Get started »